Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 14, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 13, 2014, 3:37 AM PDT. It took effect at Oct 13, 2014, 10:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 3:37 AM PDT (10:37 UTC)
- In effect from
- Oct 13, 2014, 10:00 AM PDT
- Expired
- Oct 13, 2014, 6:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS76 KSEW 131037 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 337 AM PDT MON OCT 13 2014 WAZ516-517-140100- /O.NEW.KSEW.WI.Y.0014.141013T1700Z-141014T0100Z/ NORTH COAST-CENTRAL COAST- 337 AM PDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS EVENING. * SOME AFFECTED LOCATIONS...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT. * TIMING...WINDY CONDITIONS WILL DEVELOP ALONG THE NORTH COAST LATE THIS MORNING AND SPREAD TO THE CENTRAL COAST MIDDAY. * WIND...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WITH LOTS OF LEAVES STILL ON TREES...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:00 AM PDT, 37 minutes earlier.
Area forecast discussion, Oct 13, 3:00 AM PDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT MON OCT 13 2014
.SYNOPSIS...A FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL TO
WESTERN WASHINGTON TODAY AND TONIGHT. COOLER SHOWERY WEATHER WILL
FOLLOW THE FRONT TUESDAY AND ESPECIALLY WEDNESDAY. SHOWERS WILL
TAPER OFF THURSDAY...AND THEN ANOTHER PACIFIC FRONT WILL BRING MORE
RAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. A DRYING TREND IS LIKELY
THIS WEEKEND.
&&
.SHORT TERM...AN UPPER RIDGE IS OVER THE PACIFIC NORTHWEST EARLY
THIS MORNING. A FRONTAL SYSTEM CARRYING LOTS OF MOISTURE IS JUST
OFFSHORE...AND A DEEP UPPER TROUGH IS WEST OF THAT CENTERED ALONG
140W. SKIES ARE GENERALLY CLOUDY ACROSS WESTERN WASHINGTON. THERE
HAS BEEN LITTLE TO NO PRECIPITATION SINCE MIDNIGHT...BUT RADAR SHOWS
SOME FRONTAL RAINS OVER THE OFFSHORE WATERS. TEMPERATURES WERE STILL
IN THE 50S AT 2 AM.
THE UPPER RIDGE WILL MOVE EAST TO THE NORTHERN ROCKY MOUNTAINS TODAY
AND THE FRONT WILL START SPREADING RAIN INTO WESTERN WASHINGTON.
RAIN SHOULD BEGIN ON THE COAST BY MIDDAY...WITH HEAVY RAIN AT TIMES
ON THE NORTH COAST THIS AFTERNOON. THE FRONT WILL ALSO PRODUCE WINDY
CONDITIONS AT THE COAST -- 20 TO 30 MPH WITH GUSTS TO 45 MPH -- AND
WE WILL ISSUE A LOW-END WIND ADVISORY. RAIN SHOULD REACH THE NORTH
INTERIOR OF WESTERN WASHINGTON THIS AFTERNOON AND THE PUGET SOUND
REGION AND SOUTH INTERIOR BY LATE AFTERNOON OR EVENING. RAIN WILL
CONTINUE WITH THE COLD FRONT CROSSING THE CASCADES LATE TONIGHT.
MODELS HAVE BEEN CONSISTENT WITH REGARD TO PRECIPITATION AMOUNTS. WE
CAN EXPECT A HALF INCH TO AN INCH OVER MOST OF THE INTERIOR
LOWLANDS...WITH 1 TO 1.5 INCHES AT THE COAST...AND 1 TO 2 INCHES
OVER THE MOUNTAINS WITH LOCALLY 2+ INCHES OVER THE OLYMPICS AND
AROUND MT BAKER. THE SNOW LEVEL WILL BE HIGH -- ROUGHLY 9000 TO
10000 FT WHEN MOST OF THE PRECIPITATION FALLS.
THE COOL SHOWERY AIR MASS BEHIND THE FRONT WILL START MOVING INTO
THE FORECAST AREA TUESDAY. SHOWERS ARE LIKELY TUESDAY...BUT
PRECIPITATION AMOUNTS SHOULD BE RELATIVELY LIGHT. A SHORTWAVE UPPER
TROUGH EXTENDING SOUTHEAST FROM THE PARENT OFFSHORE UPPER LOW WILL
SWING THROUGH WESTERN WASHINGTON TUESDAY NIGHT AND WEDNESDAY. THIS
FEATURE SHOULD PRODUCE ANOTHER ROUND OF HEAVIER SHOWERS...WITH A
CHANCE OF THUNDERSTORMS AT LEAST ALONG THE COAST.
IN ADDITION THE SNOW LEVEL WILL FALL TO 5000 TO 6000 FT...AND WE
COULD GET THE FIRST REAL SNOW OF THE SEASON AT SOME OF OUR HIGHER
ELEVATION SPOTS LIKE MOUNT BAKER HIGHWAY...WASHINGTON PASS...
SUNRISE...PARADISE...OR HURRICANE RIDGE. MCDONNAL
.LONG TERM...AN UPPER RIDGE SHOULD START BUILDING OVER THE PACIFIC
NORTHWEST AGAIN ON THURSDAY...AS ANOTHER DEVELOPING FRONTAL SYSTEM
APPROACHES THE REGION FROM THE SOUTHWEST. IT SHOULD BRING MORE RAIN
THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A RETURN TO HIGHER SNOW
LEVELS. THE STEADY RAIN SHOULD TAPER OFF TO SHOWERS ON SATURDAY AS
ANOTHER RIDGE STARTS BUILDING. BASED ON THE MOST RECENT MODELS
RUNS...WHICH SHOW A GOOD CHANCE OF DRY WEATHER ON SUNDAY...WE HAVE
REDUCED THE POPS INTO THE CHANCE CATEGORY. MCDONNAL
&&
.AVIATION...A COLD FRONT WILL APPROACH WESTERN WA TODAY...THEN SHIFT
INLAND LATE THIS AFTERNOON AND EVENING FOR RAIN AND GUSTY SOUTH
WINDS. THE FLOW ALOFT IS WESTERLY. SKIES ARE MAINLY VFR THIS MORNING
EXCEPT FOR PATCHY FOG IN THE SW INTERIOR. MODELS SHOW RAIN OVER THE
NORTH COAST THIS MORNING...REACHING THE CENTRAL COAST BY 18Z...THEN
SPREADING INLAND BY 00Z THIS AFTERNOON. RAIN AND MVFR CEILINGS ARE
EXPECTED THROUGH EARLY TUE MORNING AS THIS FRONT SLOWLY EXITS. 33
KSEA...CLOUDS WILL INCREASE THROUGH THE DAY AS A COLD FRONT MOVES
INLAND. EXPECT RAIN IN THE VICINITY BY 00Z THIS AFTERNOON ALONG WITH
GUSTY SOUTH WINDS. RAIN WILL CONTINUE THROUGH EARLY TUE MORNING WITH
MVFR CONDITIONS. 33
&&
.MARINE...SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN WA TODAY AS A
COLD FRONT APPROACHES THEN SHIFTS INLAND. MODELS SHOW GALES OVER THE
COASTAL WATERS WITH THE FRONTAL PASSAGE...WITH SMALL CRAFT ADVISORY
WINDS IN THE INTERIOR WATERS. WINDS OVER THE COASTAL WATERS WILL
TURN WESTERLY AND EASE BEHIND THE FRONT AROUND 00Z THIS AFTERNOON.
WINDS IN THE INTERIOR WILL EASE BY 06Z THIS EVENING.
MEANWHILE...EXPECT SEAS IN THE 10 TO 13 FT RANGE.
A SURFACE TROUGH ASSOCIATED WITH A 980 MB LOW OFF HAIDA GWAII WILL
SHIFT INLAND ON WED FOR ANOTHER ROUND OF BLUSTERY WINDS. WILL
LIKELY SEE SMALL CRAFT ADVISORIES WITH THIS SYSTEM.
A STRONGER PACIFIC FRONTAL SYSTEM WILL IMPACT THE REGION THU THROUGH
FRI. MODELS HAVE BEEN ADVERTISING SOLID GALES OVER THE COASTAL
WATERS THROUGH THIS TIMEFRAME. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH AND CENTRAL COAST.
PZ...GALE WARNING COASTAL WATERS.
SMALL CRAFT ADVISORY WEST AND EAST STRAIT OF JUAN DE
FUCA...NORTHERN INLAND WATERS...ADMIRALTY INLET...PUGET SOUND
AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:06 AM PDT | Gale Warning | SEW | 14 hr | |
| Oct 13, 3:06 AM PDT | Small Craft Advisory for Rough Bar | SEW | 5 days | |
| Oct 13, 2:26 PM PDT | Small Craft Advisory | SEW | 9 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.